Free

Women in Vision UK 2018 Meeting

Event Information

Share this event

Date and Time

Location

Location

Victoria Gallery & Museum

Libraries, Museums and Galleries

Ashton Street

University of Liverpool

L69 3DR

United Kingdom

View Map

Event description

Description

"Women in Vision UK" (WVUK) was established in Dec. 2017 in London to promote connections between women working in the field of vision and eye research, to foster laboratory-based and clinical collaborations, to provide mentoring for early career researchers, and to increase the profile of women in this field.

It is aimed broadly at everyone (male and female) working in and around ophthalmology and vision science, from basic research through to clinical practice. WVUK is a dynamic and lively tool to promote contacts, disseminate information and support individuals, particularly early career researchers.

This 2nd meeting of WVUK in Liverpool is intended to solidify the network that has developed and grown over the last 12 months. We have an amazing 'line-up' of inspiring speakers, who will speak about their careers, and highlight 'tips and tricks' that they have used in achieving their successful careers. There will be plenty of time for discussions and networking during the day.

Use the hashtag #WomenInVisionUK to share your participation in this event.


For more information please contact Prof. Sarah Coupland (s.e.coupland@liverpool.ac.uk)



Location: Victoria Gallery & Museum, University of Liverpool, Ashton Street, Liverpool, L69 3DR

Nearest underground stations: Liverpool Lime Street, Liverpool Central

Nearest mainline stations: Liverpool Lime Street, Liverpool






Programme

09:00-09:30 Registration / Poster Set up / Refreshments

09:30-10:00 Welcome - Sarah Coupland (ITM, UoL), Louise Kenny (Executive Pro Vice Chancellor, FHLS,

UoL), Maryse Bailly (UCL), and Michele Acton (CEO, Fight for Sight)

10:00-10:45 Keynote speaker – Fiona Hathorn (Managing Director of Women on Boards UK; Fight for Sight

Trustee)

Getting to the Top, why is it so hard for women? (40+5 min Q&A)

10:45-11:05 Jugnoo Rahi (University College London)

Understanding childhood visual impairment: population discovery science and translational

research.” (15+5 min Q&A)

11:05-11:25 Usha Chakavarthy (Queens University Belfast)

Important or key lessons from the IVAN randomised controlled clinical trial" (15+5 min Q&A)

11:25-11:45 Neeru Vallabh (IACD, University of Liverpool)

Mitochondrial Dysfunction in Glaucoma(15+5 min Q&A)

11:45-11:55 Rapid Fire Presentations for Best Posters

Moderating: Anne Herrmann (IIB, UoL)

12:00-13:00 Lunch, Poster viewing and Networking (1hr)

13:00-13:05 Introduction/Moderating afternoon session: Rachel Williams (IACD, UoL) and Sonia Rocha (IIB,

UoL)

13:05-13:25 Jane Rees (Research Policy, University of Liverpool)

“Publishing with Impact (15+5 min Q&A)

13:25-13:45 Victoria Kearns (University of Liverpool)

“Drug delivery from silicone oil tamponades” (15+5 min Q&A)

13:45-14:05 Hannah Smithson (University of Oxford)

High-resolution in vivo imaging of human retina: A window of opportunity for visual

neuroscience(15+5 min Q&A)

14:05-14:35 Panel discussion on "Career Development and Leadership" (30 min)

Moderator: Sue Wray (UoL Athena SWAN Lead)

Panellists: Kevin Hamill (UoL), Heinrich Heimann (RLBUHT; UoL), Charles Leek (UoL),

Ticiana Criddle (RLBUHT) and Amanda Carr, (UCL).

14:35-14:40 Update on the Fight for Sight Speaker Network (5 min)

14:40-15:10 WVUK Business meeting - "The Future of WVUK" (30 min)

Moderators: Maryse Bailly, (UCL), Sarah Coupland (UoL) and Tunde Peto (QUB)

15:10-15:30 Close of meeting and poster prizes –

With tea, mulled wine & mince pies; networking session (20 min)

Moderators: Fiona Rowe (IPHS, UoL) and Sophie Wuerger (IPHS, UoL)














































Share with friends

Date and Time

Location

Victoria Gallery & Museum

Libraries, Museums and Galleries

Ashton Street

University of Liverpool

L69 3DR

United Kingdom

View Map

Save This Event

Event Saved